Hey all, so I've been suffering with CU for 6 months now. I have seen my doctor, allergist, dermatologist, and an acupuncturist, and no one can figure out what's causing the hives. I don't physically have the hives on my body unless i put pressure somewhere for an extended period of time, or lay out in the sun for a while, but the itch from the underlying hives is constant. Literally i wake up itchy, and I go to bed itchy and this has been going on daily for 6 months. I have tried benadryl, zyrtec, claritin, chlor-trimeton, zantac (in combo with an antihistamine), allegra, hydroxyzine, doxepin, xyzal, and prednisone. I have even tried homeopathic medicines. None of these are effective in taking the itch away except prednisone which I obviously can't take long term. I am wondering if anyone has an effective combination that they would recommend. I've tried taking two or more antihistamines during the day, but it seems like the more i take, the itchier I get. I'm not sure why!
I've heard Doxepin is pretty effective when taken in high doses for CU (100-150 mgs). I have tried doxepin, but only 10mg a day which is a very low dose. Has anyone had any luck with Doxepin and if so, what was your dosage. Thanks for your help guys!! My heart goes out to anyone who has been suffering with CU. I never knew this even existed until it happened to me. I know how hard it is...
Hi, I have Urticaria too but its Aquagenic, I can't get in contact with water :S I tried Doxepin 25 mg TID three times a day, its worked so much but I was to drowsy with that, I could sleep forever so I stoped. Prednisone worked too but I can't take that long term, but the med that worked the best for me was Penactyl, I didnt feel any itch nothing that was the problem, I was having a bad reaction and didnt feel it so it was to dangerous because of angioeadema, I tried so many meds but right now Im on Reactine, Zantac, Hydroxyzine, I had a Kenalog shoot and Im on IVIG, and with the IVIG I have a normal life, I can go in the water all I want :) but I have to get the transfusion and it take all day for the procedure and have to go 5 days in a row every month but without that I couldnt do anything, but this condition his hard, and I know you understand me and understand you...
Chronic urticaria is defined as urticaria that persists for longer than 6 weeks. In most of the cases of chronic urticaria, the underlying pathology is idiopathic i.e. it is not linked to any cause. It is essential to rule out the presence of serious illnesses of which recurring hives can be a symptom. Examples are hepatitis, hyperthyroidism, lymphomas, collagen vascular diseases etc.
The most potent antihistamine for urticaria is probably the anti-depressant doxepin. Although adverse effects (including sedation, increased appetite, and possible cardiac effects) often limit its use, doxepin is perhaps the most effective of all the antihistamines for urticaria and angioedema. So use it after a dermatologist’s prescription.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The are reasons that you are suffering from this condition.
And one of the reasons is NOT the deficiency of a particular drug like doxepin.
The list of side effects is long. And with the high dose treatment, the long term side effects
could lead to some serious health consequences.
Not to be taken lightly, specially when you feel this way and you're more vulnerable.
Please go to the "ask a patient" website to read some of the comments.
My suggestion is to deal with your urticaria from a different perspective.
You have done the medical circuit, tried a lot of different drugs.
However,Urticarias in general are Energy based conditions.
The immune system responds incorrectly to a particular code - in your case when your body is subject to pressure or some other stimuli - resulting in the symptoms that you described. To restore this you probably need to get your Energy Field re-balanced.
Please keep an open mind, as Energy Medicine offers a lot of promise in cases like yours.
Jimmy Scott, Ph.D in his book "Energy and Allergy", Treatment means that it is the Energy imbalance that is treated, not the physical or psychological symptoms.
If the Energy balance is restored, then the symptoms will be eliminated by the body itself.
Allergy Elimination Practitioners in your areas should be able to facilitate some
Look into N.A.E.T.(Dr. Nambudripad's Allergy Elimination Techniques)
or "Allergy Antidotes". ( I practice the latter here in Canada with good success.)
Very similar approaches, both Energy Medicine modalities, efficient and drugless.
I cannot advise you as of where to go for this. Just do a search though, for Doctor's or Practitioners trained in the above specialties, located in your area.
I do practice Energy Medicine and Energy Psychotherapy in Canada - various modalities including Allergy Elimination- and with very good results.
For fast relief though you can try on your own the Spinal Release Procedure. You will need another person to help you with it.
It is a holistic Allergy Elimination Protocol. (I have used this method numerous times)
Just search for my post to mariya mari Dec 27, 2010, for that.
Also do some tapping (EFT free basic manual download), to help you with any stress.
There may be an emotional component to your CU. And that would be dealt with
at the same time with the physical issues- if needed- by the NAET or "Allergy Antidotes"
You can post again here if you have questions or to give update.
Or you can message me directly.
Please do your own research or check with your health care professional first, before
making any decisions about your own health.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.